MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA117902A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, patient underwent treatment for a left common iliac aneurysm utilizing a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).The procedure was an original physician-modified endovascular graft (pmeg) utilizing a competitor product which was done in 2024.The procedure was a planned iliac branch procedure on the left utilizing a gore® excluder® iliac branch endoprosthesis (ibe) due to degeneration of the left iliac seal zone.The physician elected to implant the ibe in a retrograde fashion on the left side.In addition, the physician utilized a 10fr gore® dryseal flex introducer sheath to go up and over the ibe flow divider.The procedure was going as planned until the vbx device which was being navigated into position over a 260 rosen wire 0.035" was caught up in the apex of the angle of the sheath leading to kinking causing extreme friction.It is believed that the friction inhibited the vbx device from navigating to its target zone, and while trying to pull the vbx device out of the system, the stent slipped off the balloon.The vbx balloon catheter was attempted to be exchanged out undeployed because it was not able to be advanced.As the balloon catheter for the vbx was retracted the vbx stayed in position, but the balloon was retracted about halfway into the vbx.It was decided at that time to balloon it and to try to put a secondary balloon distally to expand the crimped vbx.The physician lost wire access to the target vessel.After post deploying the vbx device and trying to remove it, the balloon catheter was caught up when trying to exchange it out.After many maneuvers of trying to remove the delivery system, the vbx delivery system broke and left the balloon section within the iliac.It was determined to convert the iliac branch and cover the internal origin with a contralateral limb (plc161200) to trap the broken balloon catheter.The case was completed without any issue.The patient did not experience any adverse consequences.(b)(6): -other used for coverage of a major branch vessel.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Engineering evaluation: the reported catheter kink during insertion cannot be confirmed, of the returned pieces of catheter, no kink was identified, and no cause can be confirmed.The reported inability to advance and withdraw the delivery system and coverage of a major branch vessel cannot be confirmed in a laboratory setting and the cause cannot be confirmed.It was noted that the guidewire routed through the catheter could not be removed with moderate force.The broken delivery catheter shaft is confirmed, the catheter was returned in two separate sections.A section of catheter with the balloon end was not returned.An attempt at replicating the incident to further understand the failure was not pursued because the state of the device is no longer representative of how it would have been received by the user.The gore® viabahn® vbx balloon expandable endoprosthesis instructions for use (ifu) was reviewed with respect to the details provided in the complaint.The ifu states the following: ¿using fluoroscopic guidance, advance the delivery catheter over the guidewire via the angiographic sheath.Advance cautiously, especially if resistance is felt.If excessive resistance is felt, remove the delivery catheter and sheath together as a unit.¿ the ifu also states: ¿do not withdraw the gore® viabahn® vbx balloon expandable endoprosthesis back into the introducer sheath once the endoprosthesis is fully introduced.Withdrawing the gore® viabahn® vbx balloon expandable endoprosthesis back into the sheath can cause dislocation and / or damage to the endoprosthesis, premature deployment, deployment failure, and / or catheter separation.If removal prior to deployment is necessary, withdraw the gore® viabahn® vbx balloon expandable endoprosthesis to a position close to but not into the introducer sheath.Both the gore® viabahn® vbx balloon expandable endoprosthesis and introducer sheath can then be removed in tandem.After removal, do not reuse the gore® viabahn® vbx balloon expandable endoprosthesis or introducer sheath.¿.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jazmin dela rosa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21684743
Report Number2017233-2025-05970
Device Sequence Number13088416
Product Code PRL
UDI-Device Identifier00733132637768
UDI-Public(01)00733132637768(17)270804
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXA117902A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/26/2025
Initial Report FDA Received Date03/24/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale